Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 11, 2001, 9:33 PM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 9:33 PM CDT (02:33 UTC)
- Expired
- Jun 11, 2001, 10:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Jefferson County, WI, Waukesha County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:50 PM CDT | Thunderstorm Wind 52 M | Countywide, WI | |
| Jun 11, 10:14 PM CDT | Thunderstorm Wind 56 E | Lake Mills, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 120234 SVRMKE WIC025-055-089-117-131-133-120330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 PM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN DANE COUNTY IN SOUTH CENTRAL WISCONSIN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1030 PM CDT * AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 24 MILES NORTH OF ELKHART LAKE TO 13 MILES NORTHWEST OF SAUK CITY...OR FROM BRILLION TO 10 MILES SOUTHWEST OF BARABOO...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ELKHART LAKE AT 1000 PM CDT. SAUK CITY AT 1005 PM CDT. DE FOREST AT 1010 PM CDT. CASCADE AT 1015 PM CDT. * SOME LOCATIONS IN THE WARNING INCLUDE WINDSOR...WEST BEND... WAUNAKEE...WATERTOWN...WATERLOO...SUSSEX...SUN PRAIRIE...SLINGER... SHOREWOOD HILLS...SHEBOYGAN FALLS...RANDOM LAKE...PLYMOUTH... OKAUCHEE LAKE...OCONOMOWOC...NEWBURG...MONONA...MIDDLETON... MERTON...MARSHALL...MAPLE BLUFF...MADISON...LAKE MILLS...KOHLER... KEWASKUM...JOHNSON CREEK...JACKSON...HOWARDS GROVE...HARTLAND... HARTFORD...FREDONIA...DELAFIELD AND COTTAGE GROVE IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 80 MILES AN HOUR ARE EXPECTED FROM THIS STORM! SEEK SHELTER IN A STURDY STRUCTURE IMMEDIATELY! 7MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:48 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 11, 2:48 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CDT MON JUN 11 2001 FCST FOCUS ON SVR STORM CHCS TONIGHT. VISIBILE SATELLITE IMAGES SHOW CU DVLPG ALONG AXIS OF MAX LOW LVL MOISTURE CONVERG ALONG WARM FNT...FM RST TO MLI. TEMPS OF 90F AND DEW PTS IN THE LOW TO MID 70S SOUTH OF THE FNT...PROVIDING PLENTY OF FUEL FOR STORMS. WARM MID LVLS IN VCNTY OF FNT (18Z DVN SNDG HAS +10C AT 700 MB) PREVENTING ANY CONVECTION ATTM. BUFKIT SNDGS SHOW MAX INSTABILITY ACROSS THE CWA FORECAST BETWEEN 7 PM AND MIDNIGHT...WITH REMOVING THE MID LVL CAP THE KEY TO POSSIBLE SEVERE WEATHER. MID LVL COOLING ASSOC WITH SHRT WV ERODES CAP WITH H7 TEMPS DOWN TO AROUND +6C. FCST CORFIDI VECTORS FM ETA...SHOW CELLS THAT DVLP IN VCNTY OF SE MN/WRM WI TURNING SE TWD SRN WI. MSN ETA SOUNDING...HAS CAPES OF 2050J/KG AND LI/S OF -5 TO-6 AT 02Z. AFTER SHRT WV MOVES EAST OF STATE...H7 TEMPS CLIMB BACK TO NEAR +10 IN WRN CWA AT 06Z...AND ACROSS ALL BUT THE FAR EAST BY 12Z...SIGNALING A PROBABLE END TO THE SVR THREAT. CONRAD ANIMATION OF FCST SNDGS SHOW SEVERE THREAT WOULD BE MAINLY SVR WIND/DERECHO EVENT FOR OUR CWA. BOUNDRIES LAYED OUT BY ANY CONVECTION TONIGHT AND LINGERING SFC TROF COULD BE THE FOCUS FOR MORE CONVECTION INTO TUE...WITH WEAK DISTURBANCES MOVG ACROSS RGN. WRMFNT MOVS WELL NORTH OF CWA BY WED... WITH 90S EXPECTED IN SRN CWA UNDER PLENTY OF SUNSHINE. NEXT THREAT OF PCPN COMES ON THUR AS LARGE UPR LOW CROSSES THE NRN PLAINS AND SWINGS A SFC LOW THRU NE MN WITH A TRAILING CDFNT ACROSS STATE. MOS GUID TEMPS LOOKING GUD...BUT A LITTLE COOL FOR WED. .MKX...NONE. REM
In the hours before
Special weather statement, Jun 11, 7:20 PM CDT, 2 hours 13 minutes before
WIZ046-047-051-052-056>060-062>072-120130- SPECIAL WEATHER STATEMENT...CORRECTED LAST PARAGRAPH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 720 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORMS BEARING DOWN ON SOUTH CENTRAL WISCONSIN... INTENSE THUNDERSTORMS WERE OCCURRING ABOUT 80 MILES NORTHWEST OF THE REEDSBURG AREA IN SOUTH CENTRAL WISCONSIN. REEDBURG IS LOCATED IN SAUK COUNTY. THESE STORMS...SOME OF WHICH WERE SEVERE...WERE HEADING TO THE EAST SOUTHEAST AT 35 TO 40 MPH. BETWEEN 720 PM AND 820 PM...THE STORMS WILL STAY OFF TO THE NORTHWEST OF THE REEDSBURG AND WESTFIELD AREAS...BUT THE CLUSTER OF STORMS WILL APPROACH. PEOPLE IN SAUK AND MARQUETTE COUNTIES WILL BE THE FIRST TO BE AFFECTED BY THIS CLUSTER OF THUNDERSTORMS...AND SHOULD BE PREPARED FOR THEIR ARRIVAL AFTER 830 PM. THE MADISON AREA SHOULD BE ESPECIALLY ALERT FOR THESE STORMS AFTER 930 PM. SOUTHEAST WISCONSIN WILL SEE THE BLOWOFF CLOUDS FROM THESE STORMS...BUT CONDITIONS WILL REMAIN QUIET THROUGH AT LEAST 10 PM...PROBABLY EVEN LATER. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR A PORTION OF SOUTHERN WISCONSIN. COLLAR "
Special weather statement, Jun 11, 8:10 PM CDT, 1 hour 23 minutes before
WIZ046-047-051-052-056>060-062>072-120215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 810 PM CDT MON JUN 11 2001 ...INCREASING POTENTIAL FOR WIND DAMAGE NOTED ON SULLIVAN RADAR... THE WEATHER SERVICE DOPPLER RADAR IN SULLIVAN IS SHOWING TRENDS TOWARDS WIND DAMAGE ACROSS PARTS OF SOUTH CENTRAL WISCONSIN. THE AREA MOST AT RISK IS SETTING UP TO BE FROM MARQUETTE COUNTY EASTWARD TO GREEN LAKE COUNTY. THE STORMS WERE STILL 40 MILES NORTH OF THIS AREA...BUT THERE IS POTENTIAL THAT THESE STORMS WILL ACCELERATE AND PRODUCE WIND DAMAGE...AS WINDS EXCEED 60 MPH. BEST ESTIMATE ON THE TIME FRAME IS BETWEEN 840 PM AND 940 PM IN THOSE AREAS. THIS AREA IS ALSO UNDER A TORNADO WATCH...SO BE EXTRA CAUTION IS MOST CERTAINLY ADVISED IN GREEN LAKE AND MARQUETTE COUNTIES OVER THE NEXT COUPLE OF HOURS. THE REST OF SOUTHERN WISCONSIN WILL REMAIN QUIET FOR THE TIME BEING. BUT ALL AREAS SHOULD. REMAIN ALERT AS THE NIGHTTIME HOURS ROLL ALONG. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR A PORTION OF SOUTHERN WISCONSIN. COLLAR
Special weather statement, Jun 11, 8:45 PM CDT, 48 minutes before
WIZ051-052-056>060-062>072-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 845 PM CDT MON JUN 11 2001 ...LINE OF SEVERE THUNDERSTORMS HEADED INTO SOUTHERN WISCONSIN... A LINE OF THUNDERSTORMS IN CENTRAL WISCONSIN WAS MOVING SOUTHEAST TOWARDS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. AT THE PRESENT MOVEMENT...THESE THUNDERSTORMS WILL AFFECT THE BARABOO TO FOND DU LAC AREAS BY 930 PM...AND OTHER AREAS OF SOUTHERN WISCONSIN BETWEEN 10 PM AND MIDNIGHT. HAIL AND STRONG WINDS CAN BE EXPECTED WITH SOME OF THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR A PORTION OF SOUTHERN WISCONSIN.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:33 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 57 min |
| Jun 11, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Sauk | 59 min |
| Jun 11, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 59 min |
| Jun 11, 9:32 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 58 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 57 min |
| Jun 11, 9:47 PM CDT | Tornado Warning | MKX | Dodge, Washington | 28 min |
| Jun 11, 9:56 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth | 64 min |
| Jun 11, 9:56 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 64 min |
| Jun 11, 10:03 PM CDT | Tornado Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 27 min |
| Jun 12, 2:46 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 59 min |
| Jun 12, 4:14 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.